A 17-year-old female asked:
I just got zyrtec (cetirizine) oral drops which allow me to be alert. will it cause insomnia if i take it at bedtime? i am still afraid it may make me drowsy...
1 doctor answer • 3 doctors weighed in
Allergy and Immunology 58 years experience
Unlikely: Zyrtec (cetirizine) causes drowsiness (usually mild) in only about 10% of the people and given your paradoxical response, it may indeed keep you awake at night. Try something else.
Created for people with ongoing healthcare needs but benefits everyone.
3.5k viewsReviewed >2 years ago
Last updated Nov 14, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.